Alert archive / South Carolina / Lake Wind Advisories in 2017
Lake Wind Advisory 7, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Mar 14, 2017, 3:25 AM EDT for Berkeley County, South Carolina. It took effect at Mar 14, 2017, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2017, 3:25 AM EDT (07:25 UTC)
- In effect from
- Mar 14, 2017, 8:00 PM EDT
- Expired
- Mar 15, 2017, 9:49 AM EDT
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 14, 1:12 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 14, 1:12 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
112 AM EDT Tue Mar 14 2017
.SYNOPSIS...
A low pressure area off the South Carolina Coast this evening
will deepen and move north overnight. Cold high pressure
accompanied with dry conditions and below normal temperatures
should prevail much of this week. Warmer weather will return
late in the week ahead of an approaching cold front.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Low pressure will move across the North Carolina Outer Banks
over the next hour and continue to pull away from the region. A
shield of light rain will continue to move northeast across
areas roughly east of I-95. A secondary band of showers
associated with the cold front is poised to push southeast-
northeast across the area prior to sunrise. Adjusted pops to
reflect going trends. Additional rainfall will only amount of a
few more hundredths.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
Tuesday: Showers will shift offshore early with a deepening sfc low
advancing north/northeast off the Mid Atlantic coast. A downsloping
wind regime under mostly sunny skies will help sfc temps peak in the
lower 60s over most areas early. However, the main issue will begin
Tuesday night when strong cold air advection dominates the pattern
behind a cold front pushing offshore. Arctic high pressure building
into the region along with temps approaching -6 to -11 C at the 850
mb level will help temps plummet into the lower/mid 30s over much of
the area. Although frost is not anticipated with low-lvl mixing and
sfc winds between 5-10 mph, cold air should still produce overnight
temps near the freezing mark inland. Given how warm conditions have
been over the past several weeks, freezing temps will have a greater
impact to vegetation. A freeze watch is therefore in effect for
areas away from the coast Tuesday night into early Wednesday for
temps lowering to 31-32 degrees
Wednesday and Thursday: Strong arctic high pressure will build over
the region from the west/northwest Wednesday, before gradually
becoming centered over much of the Southeast Thursday. The pattern
will result in dry and temps well below normal for this time of
year. In general, highs will only reach upper 40s north to lower 50s
south on Wednesday. Although 850 mb temps will be slightly warmer
than the previous night, lighter winds will help promote greater
radiational cooling and near record breaking lows Wednesday night.
In general, lows should dip into the mid/upper 20s away from the
coast. A freeze watch/warning will likely be needed Wednesday night,
especially away from the immediate coast. By Thursday, the airmass
will slightly modify but remain dry. In general, afternoon temps
will approach the lower 50s north to middle 50s south.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The high moves from the southeast Thursday night to offshore by
Friday. The airmass begins to warm up as southerly flow develops
ahead of a cold front approaching from the west. The models
generally move the cold front through our area on Saturday, but
there are differences in the rainfall potential. Generally, rainfall
amounts look to be minimal. High pressure returns behind the front
early next week.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
Cigs will remain below airfield minimums for the next few hours
until a cold front pushes in from the west. Should see cigs rise
above IFR prior to day break with conditions improving to VFR
thereafter.
Winds will increase over the next few hours and more so during
Tuesday as the drier punches in, a low level jet moves through
and steady isallobaric pressure rises develop. W-NW winds will
increase to 15-20 kt and gusty by late Tuesday morning,
continuing into the afternoon.
Extended Aviation Outlook: VFR conditions are expected Tuesday
afternoon through Friday. Gusty winds are likely at both CHS and SAV
terminals Tuesday afternoon and are possible again Wednesday
afternoon.
&&
.MARINE...
Overnight: A 1008 mb low forming along a pre-existing
stationary front off the SC coast will deepen 15-20 mb as it
lifts to a location off the Delmarva by sunrise. The inland
wedge will steadily erode in advance of a robust short wave that
approaches from upstream late tonight. North winds will clock
around to the NW or even the W-NW late behind the departing low.
This evening's lull in wind speeds will only be temporary as
CAA sets in late, as speeds increase back up near 20 kt with
higher gusts. Seas have been elevated the past couple of days,
so they are still as high as 4-6 ft within 20 nm, and 5-7 ft
further out. the offshore trajectories will allow for seas to
subside about a foot overnight.
Regarding headlines, we will maintain the SCA for AMZ350 since
any time frame where their winds and/or seas are below the
advisory thresholds is restricted to less than 6 hours, between
the higher wind and seas conditions earlier this evening and
the colder air late tonight. The outer Georgia waters will have
seas at least as high as 6 ft, so the SCA persists there through
the night. The rest of the nearshore waters and in Charleston
harbor will experience their highest winds late tonight, thus we
have an SCA starting on those waters at 08z.
Tuesday through Wednesday: A tight pressure gradient between
departing low pressure to the north/northeast and arctic high
pressure building from the west/northwest will support Small Craft
Advisory level conditions over all waters through late Tuesday
morning. Strong cold air advection behind a cold front Tuesday
afternoon will support a Small Craft Advisory over offshore Georgia
waters Tuesday through much of Wednesday. In general, west winds
will gust up to 20-25 kts in nearshore waters and 25-30 kts in
offshore Georgia waters. Seas will peak between 3-5 ft in nearshore
waters and 5-7 ft in offshore Georgia waters.
Thursday through Saturday: Conditions will gradually improve as
the arctic high moves closer to the area Wednesday night and
becomes centered over the Southeast Thursday. Conditions will
remain below Small Craft Advisory levels over all waters as high
pressure shifts over the Atlantic this weekend.
&&
.CLIMATE...
Record Low Temperatures for March 16th:
KCHS: 28 set in 1988.
KCXM: 30 set in 1916.
KSAV: 26 set in 1980.
Record Low Temperatures for March 17th:
KCHS: 28 set in 1954.
KCXM: 33 set in 1901.
KSAV: 29 set in 1954.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late tonight through Wednesday morning for
GAZ087-088-099>101.
SC...Freeze Watch from late tonight through Wednesday morning for
SCZ040-042>045-047.
MARINE...Small Craft Advisory until noon EDT today for AMZ330-352-354.
Small Craft Advisory until noon EDT today for AMZ350.
Small Craft Advisory until 10 PM EDT Wednesday for AMZ374.
&&Hazardous weather outlook, Mar 13, 3:53 PM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 353 PM EDT Mon Mar 13 2017 AMZ330-350-352-354-374-142000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 353 PM EDT Mon Mar 13 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ114>119-137>141-SCZ048>052-142000- Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 353 PM EDT Mon Mar 13 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost/Freeze: A hard freeze will be possible all the way to the coast Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s away from the beaches. A light freeze will be possible across interior portions of Southeast South Carolina and Southeast Georgia Friday morning. Freeze Watches and Warnings will likely be needed mid to late week. Those with agricultural interests should consider taking action later this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-SCZ040-042>045-047-142000- Jenkins-Screven-Candler-Bulloch-Effingham-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- 353 PM EDT Mon Mar 13 2017 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. Frost/Freeze: A hard freeze will be possible all the way to the coast Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s away from the beaches. A light freeze will be possible across interior portions of Southeast South Carolina and Southeast Georgia Friday morning. Freeze Watches and Warnings will likely be needed mid to late week. Those with agricultural interests should consider taking action this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:25 AM EDT | Freeze Watch | CHS | 12 hr | |
| Mar 14, 3:25 AM EDT | Freeze Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 30 hr |
| Mar 14, 3:57 AM EDT | Small Craft Advisory | CHS | 37 hr |
Nearby
Lake Wind Advisories in South Carolina, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.